Alert archive / California / Wind Advisories in 2012
Wind Advisory 41, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Dec 22, 2012, 9:59 PM PST. It took effect at Dec 23, 2012, 10:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2012, 9:59 PM PST (05:59 UTC)
- In effect from
- Dec 23, 2012, 10:00 AM PST
- Expired
- Dec 23, 2012, 9:58 PM PST
- In force
- 12 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
672 WWUS76 KHNX 230559 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 959 PM PST SAT DEC 22 2012 CAZ089-091-231400- /O.EXP.KHNX.WI.Y.0040.000000T0000Z-121223T0600Z/ /O.NEW.KHNX.WI.Y.0041.121223T1800Z-121224T0600Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- 959 PM PST SAT DEC 22 2012 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY... ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY. THE WIND ADVISORY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY WILL EXPIRE AT 10 PM PST THIS EVENING. * WINDS: STRONG GUSTY WINDS WILL DEVELOP OVER THE WEST SIDE OF THE SAN JOAQUIN VALLEY...ESPECIALLY ALONG THE INTERSTATE 5 CORRIDOR. EXPECT WIND GUSTS UP TO 45 MPH AT TIMES. * TIMING: WINDS WILL INCREASE SUNDAY MORNING AND CONTINUE THROUGH THE DAY...THEN GRADUALLY DIMINISH IN THE EVENING. * LOCATIONS INCLUDE: AVENAL...KETTLEMAN HILLS...COALINGA...MENDOTA... LOS BANOS...MENDOTA...AND COTTONWOOD PASS * IMPACTS: STRONG WINDS COULD CAUSE TRAVEL DIFFICULTIES ALONG INTERSTATE 5...HIGHWAYS 152...198...33...41 AND 46. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ090-231400- /O.NEW.KHNX.WI.Y.0041.121223T1800Z-121224T0600Z/ EAST CENTRAL SAN JOAQUIN VALLEY- 959 PM PST SAT DEC 22 2012 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY FOR THE EAST CENTRAL SAN JOAQUIN VALLEY. * WINDS: GUSTY SOUTHEAST WINDS WILL DEVELOP ACROSS THE CENTRAL SAN JOAQUIN VALLEY...ESPECIALLY IN THE VICINITY OF MERCED. * TIMING: WINDS WILL INCREASE SUNDAY MORNING AND CONTINUE THROUGH THE DAY...THEN GRADUALLY DIMINISH IN THE EVENING. * LOCATIONS INCLUDE: MERCED...MADERA...LIVINGSTON...CHOWCHILLA * IMPACTS: STRONG WINDS COULD CAUSE TRAVEL DIFFICULTIES..ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DCH WEATHER.GOV/HANFORD
3 follow-up statements
340 WWUS76 KHNX 231357 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 557 AM PST SUN DEC 23 2012 CAZ089>091-232200- /O.CON.KHNX.WI.Y.0041.121223T1800Z-121224T0600Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- 557 AM PST SUN DEC 23 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING FOR THE CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY. * WINDS: STRONG GUSTY WINDS WILL DEVELOP OVER THE WEST SIDE OF THE SAN JOAQUIN VALLEY...ESPECIALLY ALONG THE INTERSTATE 5 CORRIDOR. EXPECT OCCASIONAL WIND GUSTS OF 35 MPH TO 45 MPH. * TIMING: WINDS WILL INCREASE DURING THE MIDDAY HOURS TODAY AND CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING LATER THIS EVENING. * LOCATIONS INCLUDE: TWISSELMAN...KETTLEMAN HILLS...COALINGA... COTTONWOOD PASS...AVENAL...MENDOTA...PACHECO PASS AND MERCED. * IMPACTS: STRONG WINDS COULD CAUSE TRAVEL DIFFICULTIES ALONG INTERSTATE 5...HIGHWAYS 152...198...33...41 AND 46. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DURFEE WEATHER.GOV/HANFORD
033 WWUS76 KHNX 232140 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 140 PM PST SUN DEC 23 2012 CAZ089>091-240600- /O.CON.KHNX.WI.Y.0041.000000T0000Z-121224T0600Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- 140 PM PST SUN DEC 23 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY. * WINDS: STRONG GUSTY WINDS OVER THE WEST SIDE OF THE SAN JOAQUIN VALLEY...ESPECIALLY ALONG THE INTERSTATE 5 CORRIDOR. EXPECT OCCASIONAL WIND GUSTS OF 35 MPH TO 45 MPH. * TIMING: WINDS WILL INCREASE DURING THE MIDDAY HOURS TODAY AND CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING LATER THIS EVENING. * LOCATIONS INCLUDE: TWISSELMAN...KETTLEMAN HILLS...COALINGA... COTTONWOOD PASS...AVENAL...MENDOTA...PACHECO PASS AND MERCED. * IMPACTS: STRONG WINDS COULD CAUSE TRAVEL DIFFICULTIES ALONG INTERSTATE 5...HIGHWAYS 152...198...33...41 AND 46. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOLINA WEATHER.GOV/HANFORD
847 WWUS76 KHNX 240558 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 958 PM PST SUN DEC 23 2012 CAZ089>091-240700- /O.CAN.KHNX.WI.Y.0041.000000T0000Z-121224T0600Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- 958 PM PST SUN DEC 23 2012 ...WIND ADVISORY EXPIRATION... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ALLOWED THE WIND ADVISORY FOR THE CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY TO EXPIRE. THE SYSTEM THAT HAS BROUGHT THE GUSTY WINDS TO THE AREA IS BEGINNING TO EXIT THE AREA. WINDS WILL REMAIN GUSTY FOR THE NEXT COUPLE OF HOURS...BUT THE BEST CHANCES FOR STRONG WINDS HAS PASSED. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ ANDERSEN WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Dec 22, 9:19 PM PST, 40 minutes earlier.
Area forecast discussion, Dec 22, 9:19 PM PST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 919 PM PST SAT DEC 22 2012 .UPDATE...LOWERED POPS FOR REST OF TONIGHT AND SUNDAY MORNING. UPGRADED WINTER WEATHER ADVISORY FOR ZONE 97 TULARE COUNTY SIERRA TO A WINTER STORM WARNING. ISSUED WIND ADVISORY FOR CENTRAL AND WEST SIDE OF SAN JOAQUIN VALLEY FOR MID MORNING SUNDAY TO MID EVENING SUNDAY. && .SYNOPSIS... RAIN AND HIGHER ELEVATION SNOW THROUGH THE WEEKEND AS IMPULSES OF MOISTURE ASSOCIATED WITH A STRONG FRONTAL SYSTEM MOVES THROUGH THE AREA. && .DISCUSSION...RADAR AND SATELLITE IMAGERY SHOWS MOST OF THE PRECIPITATION FROM THE FIRST WAVE HAS ENDED OVER THE FORECAST AREA. UPSLOPE SNOW SHOWERS WILL CONTINUE OVER THE SIERRA OVERNIGHT THEREFORE THE WINTER STORM WARNING WILL CONTINUE. IN THE SEQUOIA PARK AND AREAS SOUTH TO CENTRAL TULARE COUNTY NEW PROJECTED SNOW AMOUNTS FALL WELL INTO WINTER STORM WARNING CRITERIA THUS THE WINTER STORM WARNING HAS BEEN EXPANDED TO THE SOUTH. LASTLY WINDS WILL AGAIN CRANK UP IN ADVANCE OF THE INCOMING ROBUST SYSTEM AND A WIND ADVISORY HAS BEEN ISSUED FOR THE SAN JOAQUIN VALLEY MAINLY AFFECTING THE I-5 CORRIDOR AND THE MERCED COUNTY AREA. ACTIVE WEATHER TO CONTINUE INTO EARLY MONDAY WITH RIDGING AND DRYING WEATHER FOR CHRISTMAS EVE AND CHRISTMAS. && .AVIATION... IN THE SJV...AREAS OF MVFR VSBYS IN SHRA THRU 06Z SUN OTHERWISE VFR THRU 18Z SUN...THEN AREAS OF 3-5SM -RA BKN-OVC040 THRU 00Z MON. IN THE MTNS...WIDESPREAD IFR CIGS/VSBYS IN CLDS/PCPN THRU 00Z MON. .PREVIOUS DISCUSSION... PRECIPITATION CONTINUE TO MOVE ACROSS THE CENTRAL CALIFORNIA INTERIOR THIS AFTERNOON WITH THE HEAVIEST AMOUNTS CURRENTLY NEAR YOSEMITE NP. SHORT RANGE MODEL PROGGING THE CONTINUATION OF PRECIP THROUGH THIS EVENING BEFORE TAPERING OFF OVERNIGHT. THEREFORE... WILL ALLOW THE WINTER STORM WARNING/ADVISORY TO REMAIN IN EFFECT ACROSS THE SIERRA NEVADA THROUGH SUNDAY AS THE FIRST OF TWO STORMS PRODUCE HEAVY MOUNTAIN SNOW. DUAL-POL RADAR ANALYSIS CONTINUES TO SHOW THE SNOW LEVEL NEAR 5000 FEET WITH SIGNIFICANT AMOUNTS CLOSER TO 7000 FEET. SHORT RANGE MODELS SHOW THE ONSET OF THE SECOND STORMS AFTER 700 AM PST...WITH THE BULK OF THE STORM PUSHING IN CLOSER TO THE NOON HOUR. PRECIP-WATER CHARTS SHOW ANOTHER PLUME OF HIGHER VALUES STREAMING IN WITH THE SECOND STORM...THEREFORE... CONFIDENCE IS HIGH ON OBSERVING 1 TO 2 INCHES OF LIQUID WATER ON SUNDAY. HOWEVER...THE SOUTHWESTERLY FLOW ALOFT THIS AFTERNOON WILL BECOME MORE NORTHWESTERLY ON SUNDAY. THEREFORE...OROGRAPHIC LIFT MAY BE MORE OF A CHALLENGE WITH THE SECOND STORM. YET...LIFT FROM THE LEFT FRONT QUAD OF A JET MAX AND PVA FROM VORT LOBE ON SUNDAY MAY HELP BALANCE THE SLIGHT LACK OF OROGRAPHIC LIFT. WHILE RIDGING WILL TAKE HOLD OF THE REGION ON MONDAY...LINGERING SHOWERS COULD BE SEEN OVER THE DISTRICT DURING THE MORNING. WILL SEE A BRIEF BREAK IN THE WEATHER ON CHRISTMAS BEFORE THE ONSET OF ANOTHER STORM ENTERS THE AREA TUESDAY NIGHT. MODELS SHOWING A LITTLE MORE UNCERTAINTY ON THE MIDWEEK STORM WHICH COULD BE CENTERED CLOSER TO WEDNESDAY. WILL PLACE THE BULK OF THE HIGHER PROB OF PRECIP ON WEDNESDAY/WEDNESDAY NIGHT BEFORE TAPER PRECIP OFF ON THURSDAY. WHILE MODELS SHOW A ACTIVE WEATHER PATTERN FOR MOST OF THE WEEK... ANOTHER RIDGE WILL BE OBSERVED ON FRIDAY. BY NEXT WEEKEND...MODELS ATTEMPT TO PROG A CUTOFF LOW PATTERN OFF THE EAST-PAC COAST. WILL MAINTAIN THE MINIMAL PROB OF PRECIP FOR THE LATTER PART OF THE FORECAST AND ADJUST FORECAST AS CONSENSUS INCREASES LATER THIS COMING WEEK. && .AIR QUALITY ISSUES... NONE. && .CERTAINTY... THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH. THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS HIGH. THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD. CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL INFORMATION AND/OR TO PROVIDE FEEDBACK. && .HNX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 4 AM PST MONDAY ABOVE 5000 FEET FOR THE CAZ096-097. WIND ADVISORY UNTIL 10 PM PST SUNDAY EVENING FOR THE WEST SIDE AND MERCED COUNTY PORTION OF THE SAN JOAQUIN VALLEY IN THE CAZ089-091. && PUBLIC...DUDLEY AVN/FW...DCH PREV DISCUSSION...MOLINA SYNOPSIS...ANDERSEN WEATHER.GOV/HANFORD
Hazardous weather outlook, Dec 22, 6:34 PM PST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 634 PM PST SAT DEC 22 2012 CAZ093>095-098-099-230615- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 634 PM PST SAT DEC 22 2012 ...UNSETTLED WEATHER THROUGH THE REST OF THE WEEKEND... THIS HAZARDOUS WEATHER OUTLOOK IS FOR FOR THE FOOTHILLS OF THE SOUTHERN SIERRA NEVADA...AND THE KERN COUNTY MOUNTAINS AND DESERTS. .DAY ONE...TONIGHT AREAS OF SHOWERS WILL CONTINUE TO SPREAD SOUTHWARD OVER THE AREA. FOR MORE INFORMATION...REFER TO THE SPECIAL WEATHER STATEMENT...OR /SFOSPSHNX/. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY UNSETTLED WEATHER WILL CONTINUE THROUGH MONDAY AS ADDITIONAL WEATHER SYSTEMS IMPACT THE REGION. FOR MORE INFORMATION...REFER TO THE SPECIAL WEATHER STATEMENT...OR /SFOSPSHNX/. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. ANDERSEN CAZ096-230615- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- 634 PM PST SAT DEC 22 2012 ...WINTER STORM WARNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON. .DAY ONE...TONIGHT A WINTER STORM WARNING IS IN EFFECT FOR ELEVATIONS ABOVE 5000 FEET THROUGH 4 AM PST MONDAY. FOR DETAILS PLEASE SEE THE LATEST WINTER WEATHER MESSAGE /SFOWSWHNX/. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WINTER STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET CONTINUES THROUGH 4 AM PST MONDAY. FOR DETAILS PLEASE SEE THE LATEST WINTER WEATHER MESSAGE /SFOWSWHNX/. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. ANDERSEN CAZ097-230615- TULARE COUNTY MOUNTAINS- 634 PM PST SAT DEC 22 2012 ...WINTER WEATHER ADVISORY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TULARE COUNTY MOUNTAINS. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR ELEVATIONS ABOVE 5000 FEET THROUGH MIDNIGHT TONIGHT. FOR DETAILS PLEASE SEE THE LATEST WINTER WEATHER MESSAGE /SFOWSWHNX/. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY UNSETTLED WEATHER...INCLUDING SNOW AND LOWER ELEVATION RAIN WILL CONTINUE THROUGH MONDAY AS ADDITIONAL WEATHER SYSTEMS IMPACT THE REGION. FOR MORE INFORMATION...REFER TO THE SPECIAL WEATHER STATEMENT...OR /SFOSPSHNX/. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. ANDERSEN CAZ089>092-230615- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 634 PM PST SAT DEC 22 2012 ...WIND ADVISORY AND POSSIBLE THUNDERSTORMS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. .DAY ONE...TONIGHT A WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST TONIGHT FOR THE INTERSTATE 5 CORRIDOR. FOR DETAILS PLEASE SEE THE LATEST NON PRECIPITATION MESSAGE /SFONPWHNX/. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE FOR AFTERNOON THUNDERSTORMS FROM FRESNO COUNTY NORTHWARD. FOR MORE INFORMATION...REFER TO THE SPECIAL WEATHER STATEMENT...OR /SFOSPSHNX/. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. ANDERSEN
Nearby
Wind Advisories in California, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.